MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number GSX0025A
Medical Device Problem Code Prophylactic removal due to corrective action (4077)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 08/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore® cardioform septal occluder instructions for use warns; adverse events associated with the use of the occluder may include, but are not limited to: allergic reaction.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that during a lab workshop, the physician shared a prior clinical experience involving a patient with a suspected nickel allergy.The patient underwent a successful and uneventful pfo closure procedure using a gore® cardioform septal occluder (gso) on (b)(6) 2019, to treat hypoxemia with activity.Approximately two weeks post-implant, the patient presented with chest pain and shortness of breath.On (b)(6) 2019, she was admitted to the emergency room with a pericardial effusion and was treated with prednisone.She returned on (b)(6) 2019, with recurrent shortness of breath, and the physician noted that the pericardial effusion was not large enough to cause tamponade.Symptoms again improved with prednisone.On (b)(6) 2019, the patient was hospitalized again with a pericardial effusion and was referred to the allergy department, where nickel allergy was confirmed via skin testing.Based on the suspected allergic reaction, the decision was made to explant the device.On (b)(6) 2019, the patient underwent robotic-assisted surgical removal of the gso and a linq heart failure monitor.The procedure was completed without complications.Following device removal, the patient¿s symptoms resolved, and no residual shunt was observed.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met all pre-release specifications.

Brand Name
GORE® CARDIOFORM SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23069609
Report Number2017233-2025-06613
Device Sequence Number17339859
Product Code MLV
UDI-Device Identifier00733132631025
UDI-Public(01)00733132631025(17)210213
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2021
Device Catalogue NumberGSX0025A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexFemale
Patient Weight92 KG